Alert archive / Texas / Tornado Warnings in 2015
Tornado Warning 26, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this tornado warning at May 13, 2015, 3:19 PM CDT for Goliad County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 13, 2015, 3:19 PM CDT (20:19 UTC)
- Expired
- May 13, 2015, 3:45 PM CDT
- In force
- 26 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
County Goliad County, TX
The radar
The Austin/San Antonio radar (KEWX), 113 km from the middle of the area, began a volume at 20:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 13, 9:52 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 8.3 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 187 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 798 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 124 m²/s²
- 0-3 km storm-relative helicity
- 203 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted, in the capitals the NWS used until 2016.
310
WFUS54 KCRP 132019
TORCRP
TXC175-132045-
/O.NEW.KCRP.TO.W.0026.150513T2019Z-150513T2045Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
319 PM CDT WED MAY 13 2015
THE NATIONAL WEATHER SERVICE IN CORPUS CHRISTI HAS ISSUED A
* TORNADO WARNING FOR...
NORTH CENTRAL GOLIAD COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 345 PM CDT
* AT 319 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS STORM WAS LOCATED
OVER WEESATCHE...OR 10 MILES NORTH OF GOLIAD...AND MOVING NORTHEAST
AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESER...WEESATCHE AND ANDER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW. MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE IN A MOBILE
HOME OR OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND
PROTECT YOURSELF FROM FLYING DEBRIS.
&&
LAT...LON 2892 9739 2891 9738 2889 9735 2890 9734
2887 9732 2888 9731 2887 9731 2886 9730
2884 9730 2874 9741 2878 9750 2888 9748
2892 9742
TIME...MOT...LOC 2019Z 204DEG 16KT 2882 9743
$$
CB1 follow-up statement
492
WWUS54 KCRP 132043
SVSCRP
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
343 PM CDT WED MAY 13 2015
TXC175-132053-
/O.EXP.KCRP.TO.W.0026.000000T0000Z-150513T2045Z/
GOLIAD TX-
343 PM CDT WED MAY 13 2015
...THE TORNADO WARNING FOR NORTH CENTRAL GOLIAD COUNTY WILL EXPIRE AT
345 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS TO BE CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
LAT...LON 2892 9739 2891 9738 2889 9735 2890 9734
2887 9732 2888 9731 2887 9731 2886 9730
2884 9730 2874 9741 2878 9750 2888 9748
2892 9742
TIME...MOT...LOC 2041Z 204DEG 16KT 2882 9743
$$
CBWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this tornado warning went out at May 13, 3:17 PM CDT, 2 minutes earlier.
Area forecast discussion, May 13, 3:17 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
317 PM CDT WED MAY 13 2015
.SHORT TERM (TONIGHT)...RADAR IS SHOWING RAIN IS TAPERING OFF SO
FFA WILL BE ALLOWED TO EXPIRE. MODEL GUIDANCE (4 KM AND SYNOPTIC)
SHOWING POTENTIAL FOR DEVELOPMENT MAINLY OVERNIGHT NEAR THE COAST
WITH COASTAL CONVERGENCE. IMPACTS OF UPPER LEVEL TROUGH ARE
PUSHING OUT OF THE AREA. WILL KEEP LOW END POPS FOR TONIGHT OUT
WEST...WITH TAPERING CHANCES FOR CONVECTION THIS EVENING FARTHER
EAST. HAVE CHANCE POPS NEAR THE COASTAL AREAS FOR OVERNIGHT WITH
GOOD CONVERGENCE AREA AND SOME MOISTURE ADVECTION. LOWS NEAR 70
NORTH AND LOWER 70S SOUTH AND EAST.
&&
.MARINE...EXCEPT FOR THE CONVECTION...NO ISSUES ARE EXPECTED
WITH THE WINDS THROUGH THE NEXT FIVE DAYS. WINDS COULD GET TO SCEC
TOWARD THE WEEKEND...WITH SEAS APPROACHING 6 FEET.
&&
.LONG TERM (THURSDAY THROUGH WEDNESDAY)...SLIGHTLY DRIER CONDITIONS
EXPECTED ON THU WITH S TX BETWEEN DISTURBANCES AND DRIER MID LEVELS
FILTERING ACROSS THE AREA. HOWEVER...INSTABILITY AND MOISTURE STILL
LOOK SUFFICIENT FOR ISOLD/SCT CONVECTION. MODELS CONTINUE TO SHOW A
SHORT WAVE ON FRIDAY BUT HAVE BEEN INCONSISTENT WITH TIMING AND
AVAILABLE MOISTURE. THE LATEST ECMWF HAS LESS QPF FOR FRIDAY THAN
PREVIOUS RUNS. FOR NOW KEPT WITH 30-50 POPS FOR FRIDAY. A BROAD LOW
ACROSS THE W CONUS WILL KEEP S TX UNDER A SW FLOW WITH EMBEDDED
SHORT WAVES THROUGH THE WEEKEND. THE LOW IS PROGD TO LIFT NE TOWARD
THE GREAT LAKES LATE SUNDAY INTO MON BUT IS FOLLOWED BY YET ANOTHER
LOW DIGGING ACROSS THE W COAST. THERE IS WEAK RIDGING ALONG THE
ROCKIES BY MON...HOWEVER MODELS CONTINUE TO SHOW A SHORT WAVE
ROUNDING ITS BASE ACROSS S TX...THUS KEEPING S TX IN A WET PATTERN
INTO NEXT WEEK. TEMPS THROUGH THE PERIOD ARE EXPECTED TO BE NEAR TO
SLIGHTLY ABOVE NORMAL.
&&
.PRELIMINARY POINT TEMPS/POPS...
CORPUS CHRISTI 74 86 75 84 76 / 40 30 10 40 20
VICTORIA 72 86 72 83 74 / 40 40 10 50 20
LAREDO 72 91 73 90 74 / 10 20 30 40 20
ALICE 73 88 73 86 74 / 20 30 20 50 20
ROCKPORT 75 85 76 82 77 / 40 20 10 40 10
COTULLA 70 89 71 87 72 / 10 20 40 40 20
KINGSVILLE 74 88 75 86 75 / 30 30 10 40 20
NAVY CORPUS 73 83 76 82 77 / 40 20 10 40 20
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 5 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: ARANSAS...BEE...CALHOUN...DUVAL...GOLIAD...
JIM WELLS...KLEBERG...LIVE OAK...MCMULLEN...NUECES...
REFUGIO...SAN PATRICIO...VICTORIA.
GM...NONE.
&&
GW/86...SHORT TERM
TE/81...LONG TERMHazardous weather outlook, May 13, 12:12 PM CDT, 3 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CORPUS CHRISTI TX 1212 PM CDT WED MAY 13 2015 GMZ230-235-250-255-270-275-TXZ229>234-239>247-141100- BAYS AND WATERWAYS FROM BAFFIN BAY TO PORT ARANSAS- BAYS AND WATERWAYS FROM PORT ARANSAS TO PORT O'CONNOR- COASTAL WATERS FROM BAFFIN BAY TO PORT ARANSAS OUT 20 NM- COASTAL WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL OUT 20 NM-WATERS FROM BAFFIN BAY TO PORT ARANSAS FROM 20 TO 60 NM- WATERS FROM PORT ARANSAS TO MATAGORDA SHIP CHANNEL FROM 20 TO 60 NM-LA SALLE-MCMULLEN-LIVE OAK-BEE-GOLIAD-VICTORIA-WEBB-DUVAL- JIM WELLS-KLEBERG-NUECES-SAN PATRICIO-ARANSAS-REFUGIO-CALHOUN- 1212 PM CDT WED MAY 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH TEXAS AND THE MIDDLE TEXAS COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTH TEXAS THROUGH 5 PM. A TORNADO WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN SOUTH TEXAS UNTIL 5 PM... BEE DUVAL GOLIAD JIM WELLS LA SALLE LIVE OAK MCMULLEN NUECES REFUGIO SAN PATRICIO VICTORIA SOME STORMS WILL PRODUCE FLOODING RAINS. A FEW STORMS MAY ALSO BECOME STRONG TO SEVERE WITH STRONG GUSTY WINDS...LARGE HAIL...AND EVEN A FEW TORNADOS POSSIBLE...ESPECIALLY IN THE TORNADO WATCH AREA. A MODERATE RISK OF RIP CURRENTS EXISTS TODAY ALONG GULF FACING BEACHES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY CHANCES FOR SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS SOUTH TEXAS THROUGH THE EARLY PART OF NEXT WEEK. SEVERE THUNDERSTORMS ARE NOT EXPECTED AT THIS TIME. A MODERATE RISK OF RIP CURRENTS WILL EXIST ALONG GULF FACING BEACHES. SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE SATURDAY NIGHT INTO SUNDAY WITH MODERATE TO STRONG SOUTHEAST FLOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS REQUESTED...PLEASE ALERT THE CORPUS CHRISTI NATIONAL WEATHER SERVICE ON ANY FLOODING OR SEVERE REPORTS. GW/RH/TB
In the hours before
Special weather statement, May 13, 10:46 AM CDT, 4 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1046 AM CDT WED MAY 13 2015
TXZ230-239-240-131645-
MCMULLEN-DUVAL-WEBB-
1046 AM CDT WED MAY 13 2015
...STRONG THUNDERSTORMS WILL AFFECT EASTERN WEBB AND DUVAL
COUNTIES...
AT 1045 AM CDT...A STRONG THUNDERSTORM WAS 13 MILES NORTHWEST OF
REALITOS...OR 14 MILES WEST OF BENAVIDES...MOVING NORTH AT 30 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
FREER...BENAVIDES...CONCEPCION...RAMIREZ...BRUNI...ROSITA...
REALITOS...SEVEN SISTERS...RIOS...SAN JOSE AND CRUZ CALLE.
LAT...LON 2734 9852 2734 9855 2736 9856 2736 9859
2734 9859 2734 9862 2736 9863 2735 9880
2727 9880 2727 9897 2805 9894 2808 9834
2727 9825 2727 9852
TIME...MOT...LOC 1545Z 189DEG 26KT 2762 9864
TJLocal storm report, May 13, 11:13 AM CDT, 4 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1113 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLASH FLOOD 1 S FREER 27.87N 98.62W
05/13/2015 DUVAL TX EMERGENCY MNGR
6 INCHES OF WATER ON HIGHWAY 59 JUST SOUTH OF FREER.
&&
TEVANSLocal storm report, May 13, 11:53 AM CDT, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1153 AM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM FUNNEL CLOUD 3 E FREER 27.88N 98.57W
05/13/2015 DUVAL TX FIRE DEPT/RESCUE
OFF DUTY FIRE OFFICIAL WITNESSED FUNNEL DESCEND FROM WELL
DEVELOPED WALL CLOUD.
&&
TJOHNSTOLocal storm report, May 13, 12:24 PM CDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1224 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 AM FLASH FLOOD 8 NE BANQUETE 27.89N 97.70W
05/13/2015 NUECES TX EMERGENCY MNGR
COUNTY ROAD 101 TO COUNTY ROAD 48 CLOSED DUE TO FLOODING.
0917 AM FLASH FLOOD 5 N BANQUETE 27.88N 97.80W
05/13/2015 NUECES TX EMERGENCY MNGR
FARM TO MARKET 666 TO ALEGRE LANE CLOSED DUE TO FLOODING.
0936 AM FLASH FLOOD 10 NW BANQUETE 27.91N 97.91W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
COUNTY ROAD 95 AND FARM TO MARKET 624 CLOSED DUE TO
FLOODING.
0956 AM FLASH FLOOD 11 S CORPUS CHRISTI 27.59N 97.42W
05/13/2015 NUECES TX EMERGENCY MNGR
FARM TO MARKET 2444 CLOSED FROM COUNTY ROAD 41A TO COUNTY
ROAD 41 DUE TO FLOODING
&&
TEVANSLocal storm report, May 13, 1:11 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
111 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 2 NE ORANGE GROVE 27.98N 97.92W
05/13/2015 JIM WELLS TX BROADCAST MEDIA
FACEBOOK VIDEO ON MEDIA SITE SHOWS FLASH FLOODING OF
CREEK NEAR INTERSECTION OF CR 355 AND CR 357.
0915 AM FLASH FLOOD ORANGE GROVE 27.96N 97.94W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT REPORTED WATER IN A
COUPLE OF HOMES IN TOWN.
1000 AM FLASH FLOOD 4 SE ORANGE GROVE 27.91N 97.89W
05/13/2015 NUECES TX EMERGENCY MNGR
ORANGE GROVE VOLUNTEER FIRE DEPT HELPED A GENTLEMAN FROM
HIS TRAILER DUE TO HIGH WATER ON FM1833.
&&
JMETZLocal storm report, May 13, 1:28 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
128 PM CDT WED MAY 13 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 AM FLASH FLOOD 1 S SANDIA 28.00N 97.88W
05/13/2015 JIM WELLS TX EMERGENCY MNGR
FLOWING WATER ACROSS ROADWAY ON STATE HWY 359. NUMEROUS
OTHER COUNTY ROADS FLOODED IN ORANGE GROVE AREA.
&&
JMETZThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:43 AM CDT | Special Marine Warning | CRP | 47 min | |
| May 13, 4:16 AM CDT | Areal Flood Advisory | CRP | Nueces | 59 min |
| May 13, 5:15 AM CDT | Special Marine Warning | CRP | 90 min | |
| May 13, 5:19 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces | 116 min |
| May 13, 5:35 AM CDT | Special Weather Statement | CRP | Nueces | 40 min |
| May 13, 6:09 AM CDT | Flash Flood Warning | CRP | Aransas, Nueces, San Patricio | 2 hr |
| May 13, 6:25 AM CDT | Special Weather Statement | CRP | Nueces | 35 min |
| May 13, 6:29 AM CDT | Tornado Warning | CRP | Nueces | 16 min |
| May 13, 6:43 AM CDT | Special Marine Warning | CRP | 62 min | |
| May 13, 7:11 AM CDT | Flash Flood Warning | CRP | Kleberg, Nueces, San Patricio | 3 hr |
| May 13, 7:42 AM CDT | Flash Flood Warning | CRP | Bee | 3 hr |
| May 13, 8:03 AM CDT | Flash Flood Warning | CRP | Jim Wells | 3 hr |
| May 13, 8:34 AM CDT | Special Weather Statement | CRP | La Salle | 56 min |
| May 13, 9:26 AM CDT | Tornado Warning | CRP | Jim Wells, Nueces | 34 min |
| May 13, 9:56 AM CDT | Tornado Warning | CRP | Jim Wells, Live Oak, San Patricio | 21 min |
| May 13, 10:04 AM CDT | Flash Flood Warning | CRP | Duval, McMullen | 116 min |
| May 13, 10:22 AM CDT | Areal Flood Advisory | CRP | Live Oak | 53 min |
| May 13, 10:40 AM CDT | Areal Flood Advisory | CRP | La Salle | 65 min |
| May 13, 10:46 AM CDT | Special Weather Statement | CRP | Duval | 59 min |
| May 13, 11:03 AM CDT | Areal Flood Advisory | CRP | McMullen | 57 min |
| May 13, 11:08 AM CDT | Severe Thunderstorm Warning | CRP | Duval, McMullen | 37 min |
| May 13, 11:10 AM CDT | Areal Flood Advisory | CRP | Live Oak | 3 hr |
| May 13, 11:13 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 11:43 AM CDT | Tornado Warning | CRP | Duval | 32 min |
| May 13, 12:02 PM CDT | Flash Flood Warning | CRP | Duval, Live Oak, McMullen | 118 min |
| May 13, 12:04 PM CDT | Areal Flood Advisory | CRP | McMullen | 116 min |
| May 13, 1:08 PM CDT | Flash Flood Warning | CRP | McMullen | 82 min |
| May 13, 1:51 PM CDT | Flash Flood Warning | CRP | Live Oak | 114 min |
| May 13, 1:54 PM CDT | Tornado Warning | CRP | Duval | 36 min |
| May 13, 2:00 PM CDT | Flash Flood Warning | CRP | Duval, McMullen | 90 min |
| May 13, 2:23 PM CDT | Tornado Warning | CRP | McMullen | 22 min |
| May 13, 2:30 PM CDT | Flash Flood Warning | CRP | McMullen | 60 min |
| May 13, 3:25 PM CDT | Flash Flood Warning | CRP | Goliad | 95 min |
| May 13, 3:49 PM CDT | Special Weather Statement | CRP | Webb | 41 min |
| May 13, 3:56 PM CDT | Tornado Warning | CRP | La Salle, Webb | 34 min |
| May 13, 4:10 PM CDT | Tornado Warning | CRP | Victoria | 35 min |
| May 13, 4:30 PM CDT | Severe Thunderstorm Warning | CRP | La Salle, Webb | 45 min |
| May 13, 4:40 PM CDT | River Flood Warning | CRP | Bee | 43 hr |
| May 13, 4:43 PM CDT | Special Weather Statement | CRP | Webb | 32 min |
| May 13, 5:11 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 49 min |
| May 13, 5:50 PM CDT | Severe Thunderstorm Warning | CRP | Webb | 40 min |
| May 13, 6:15 PM CDT | Areal Flood Warning | CRP | Jim Wells, Nueces | 24 hr |
| May 13, 6:28 PM CDT | Severe Thunderstorm Warning | CRP | Duval, Webb | 47 min |
| May 13, 6:34 PM CDT | Tornado Warning | CRP | Webb | 26 min |
| May 13, 6:59 PM CDT | Tornado Warning | CRP | Webb | 16 min |
Nearby
Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.